COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
G48419 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Leak/Splash (1354)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Clinical Endoleak (4843)
| Date of Event |
07/09/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: branch graft: zbis-12-45-58, lot # ac955166 (left side).Iliac leg (same side): zsle-16-90-zt, lot # 6854689 (left side).Iliac leg (opposite side): zsle-13-122-zt, lot # 6886184.Atrium icast: cat.# 85424, lot #231195146.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
The user facility reported a clinical study patient has developed a proximal type 1 endoleak two years after the zenith flex aaa endovascular graft bifurcated main body was implanted.On (b)(6) 2016, the patient underwent a procedure and had four cook devices and an atrium icast implanted.There was no difficulty deploying any of the devices.A molding balloon was used without difficulty.No additional procedures were performed.Procedural angiography revealed patent devices with no kink or endoleak.The study lab evaluation also revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2016 (1-day post- procedure).On (b)(6) 2016, (24 days post-procedure), a post-procedure computerized tomography (ct) scan was performed.The site imaging review results show the devices patent and intact with no kink.A type ii endoleak was noted.Maximum abdominal aortic diameter is at 62 mm.The study lab review noted the maximum abdominal aortic diameter to be 68 mm.On (b)(6) 2016, (192 days post-procedure), a follow-up ct scan was performed.The site imaging review showed the devices patent and intact with no kink.A type ii endoleak was noted.The maximum abdominal aortic diameter is at 59 mm.The study lab noted the maximum abdominal aortic diameter to be 68.9 mm.On (b)(6) 2017, (369 days post-procedure), a post procedure follow-up ct scan was performed.The site imaging review revealed devices patent and intact with no kink or endoleak.The maximum abdominal aortic diameter was at 66 mm.The study lab imaging review noted a type ii endoleak and the maximum abdominal aortic diameter is 66.9 mm on (b)(6) 2018, (773 days post-procedure), a follow-up ct scan was performed.The site imaging review noted the devices to be patent and intact with no kink.A proximal type i endoleak was noted.The maximum abdominal aortic diameter = 78 mm.The study lab review is not yet available.During follow-up for additional information, the site reported no calcification in the sealing zone, while the study lab reported mild calcification.Both the site and the core lab reported mild calcification in the common iliac artery (cia), external iliac artery (eia), and internal iliac artery (iia) bilaterally.No secondary procedure has been performed or scheduled.
Event or Problem Description
The site indicated that the patient would be treated in september.As of 08oct2018, no patient treatment has been reported.
Additional Manufacturer Narrative
Investigation/evaluation the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A document based investigation has been performed including a review of the provided imaging, device history record, instructions for use, and quality control data.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The device history record was reviewed, for lot 6869754 (finished assembly) and sa6279919 (graft).No non-conformances related to the reported failure mode were noted.Pre-implantation cta, implantation angiography, and one, six, and 12-month follow-up ctas were provided for review.At one month, the seal zone was 13mm long and 24mm in diameter.At six months, it was 12mm and 30mm in diameter.At 12 months, it was 5.5mm long and 32mm in diameter.Seal zone loss was secondary to aneurysm growth along the left posterior sealing stent, rather than circumferentially or along the anterior sealing stent where aneurysm expansion was greatest.The seal zone loss was associated with left lumbar artery filling in the seal zone that developed into a type ia to type iib endoleak by 12 months.The filling was apparent at 6 months and in retrospect, even at one month.Whether the filling was antegrade through a tiny type ia endoleak, retrograde back filling, or a combination of antegrade and retrograde flow from one lumbar artery to the other cannot be determined.Impressions of the imaging reviewer.A type ia to type iib endoleak along the left posterior lateral sealing stent developed where two lumbar arteries had filled up to the sealing stent.These arteries at least facilitated and potentially caused type ia endoleak development.The seal zone expanded unusually rapidly to match the oversized sealing stent.This suggests greater intrinsic disease of the seal zone than its normal preimplantation morphology indicated.The larger more inferior type ii endoleak from l4 was likely unrelated.It is unlikely that embolization of l4 would have halted seal zone loss.It should be noted that per the ifu, table 10.5.1, for intended aortic vessel diameter of 22mm that the main body diameter should be 26mm.A 28mm was used.Per the ifu, strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Pre-implantation cta, implantation angiography and one six and 12-month follow-up ctas were provided.At implantation, the entire neck length was utilized with the proximal sealing stent markers implanted to within 2mm of renal artery origins.At one month, the seal zone was 13mm long and 24mm in diameter, at six months, it was 12mm and 30mm in diameter and at 12 months, it was 5.5mm long and 32mm in diameter.The seal zone loss was associated with left lumbar artery filling in the seal zone, that developed into a type ia to type iib endoleak by 12months.It cannot be determined if the filling was antegrade through a tiny type ia endoleak and retrograde flow (back filling) from one lumbar artery to the other.Per the image review, the endoleak developed where two lumbar arteries had filled up to the sealing stent.These arteries facilitated and potentially caused type ia endoleak development.From the one month to the 12-month follow-up there was greater decrease in the seal zone length and increase in the diameter.Based on the above facts and disease progression, it is concluded that the type ia endoleak observed in the main body is an adverse event related to patient condition.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b1 additional information: b5,c (suspect product), d10, h6 (annex e, f, a, g).Investigation-evaluation the new information does not change the conclusion of the previously completed investigation.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 06may2024.The patient required a secondary intervention 844 days post index procedure.The reintervention required the placement of a 4-vessel fenestrated graft to treat the type 1 endoleak associated with the zenith flex aaa endovascular graft bifurcated main body.The patient also required coil embolization to treat a type ii lumbar endoleak at 1334 days post index procedure.On index post operative day 1586, the patient required glue embolization to treat a type ii endoleak due to abdominal aortic aneurysm (aaa) growth.The patient also underwent a reintervention procedure on post index procedure day 1937 where coil embolization was performed to treat a type ii endoleak due to continued abdominal aortic aneurysm (aaa) growth.The study site reported no endoleak following the completion of the reintervention.